# SDR SDRO2002003

- Difficulty date: March 15, 2002
- Submitted: April 15, 2002
- Operation: Air carrier
- Aircraft: N135N
- Make and model: Urocop EC135P1
- Aircraft serial: 0086
- Aircraft time: 506 hours
- System (JASC): 2211 · Autopilot Computer
- Part: Control Head
- Part number: 41600298100
- Part serial: 160
- Condition: Failed
- Location: Autopilot Sys
- Part time: 334 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: H

## Discrepancy

PILOT REPORTED THAT 10 MINUTES INTO CRUISE FLIGHT DURING NORMAL CROSS CHECK HE NOTICED HEADING WAS STARTING TO DRIFT.  PILOT WAS UNABLE TO RESELECT AUTO PILOT HEADING.  AUTO PILOT HAD FAILED.  CONTROL HEAD STILL INDICATED THE AUTO PILOT WAS ENGAGED.  DID NOT RECEIVE A DECOUPLE OR AUTO PILOT CAUTION ON CDS OR AP TRIM WARNING. ALL INDICATIONS WERE THAT THE AUTO PILOT WAS FUNCTIONING.  CAUSE OF FAILURE WAS AN INTERNAL RESISTOR IN THE CONTROL HEAD (AMPS 2100) HAD DISLODGED AND WAS ROLLING FREE INSIDE OF THE UNIT.
